Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2005, 12:48 AM MDT for Cheyenne County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 12:48 AM MDT (06:48 UTC)
- Expired
- Jul 4, 2005, 1:10 AM MDT
- In force
- 22 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 175 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 040648 SVRCYS NEC033-040730- /O.NEW.KCYS.SV.W.0094.050704T0648Z-050704T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1248 AM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 130 AM MDT * AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MILLER AIRSTRIP...OR ABOUT 17 MILES NORTHEAST OF SIDNEY...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNOL BY 115 AM MDT LODGEPOLE BY 125 AM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4141 10265 4140 10288 4100 10277 4101 10262 $$ RE
1 follow-up statement
000 WWUS55 KCYS 040710 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 109 AM MDT MON JUL 4 2005 NEC033-040719- /O.CAN.KCYS.SV.W.0094.000000T0000Z-050704T0730Z/ CHEYENNE NE- 109 AM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST OUT OF CHEYENNE COUNTY. LAT...LON 4141 10265 4140 10288 4100 10277 4101 10262 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:55 PM MDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 2:55 PM MDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT SUN JUL 3 2005 .SHORT TERM...SOME DECENT TSTMS HAVE BEEN FIRING ALONG AND JUST SOUTH OF SOUTHERN BORDER OF CWA THIS AFTERNOON. LAPS DATA SHOWS GOOD INSTABILITY AND CAPE OVER EASTERN...ESPECIALLY SERN...PART OF CWA. WILL KEEP LOW POPS GOING THIS EVENING MAINLY ACROSS THE FAR SOUTHERN CWA THOUGH ISOLATED TSTMS NOT OUT OF QUESTION EVEN IN NORTHERN PART OF CWA. GFS HAS LEANED MORE TOWARD PERSISTENT ETA/NAM SOLUTION OF SHOWING SOME SHOWERS LINGERING OVERNIGHT AND MON MORNING ACROSS NERN THIRD TO HALF OF CWA...SO WILL KEEP THESE IN FORECAST. NAM NOT AS GRIM ON ITS INSTABILITY PROG MON AFTERNOON. STILL...WITH GOOD DIRECTIONAL SHEAR FROM ESE WINDS AT SURFACE AND WNWLY FLOW ALOFT...WILL BE SCATTERED SHOWERS/TSTMS ALONG AND EAST OF LARAMIE RANGE MON AFTERNOON...FEW POSSIBLY STRONG FROM CYS TO SNY AREA. WILL LOWER MAX TEMPS MON A LITTLE BASED ON GUIDANCE AND MORE CLOUDS. .LONG TERM... MON NIGHT THROUGH THU...FOR MONDAY NIGHT THROUGH THURSDAY...WEAK W/SW FLOW ALOFT WITH ANY THUNDERSTORM ACTIVITY DIMINISHING THROUGH THE NIGHT. RIDGE AMPLIFIES TUESDAY IN RESPONSE TO DIGGING PAC NW SHORTWAVE. BOTH THE GFS AND ETA BUILD A FAIR AMOUNT OF INSTABILITY TUESDAY AFTERNOON AS OUR SE SECTIONS SEE RETURN FLOW FROM THE SE...SO A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION IN THIS AREA BUT ATTM...NOTHING WIDESPREAD. MILD AND DRY CONDITIONS CONTINUE INTO WEDNESDAY AS RIDGE FLATTENS A BIT IN RESPONSE TO FAST MOVING SHORTWAVE ALONG THE US/CANADIAN BORDER. THIS SHORTWAVE DROPS A BOUNDARY TOWARDS OUR AREA THURSDAY AFTERNOON HOWEVER LIMITED CONVECTION WILL BE EXPECTED. DEMKO THU NIGHT THROUGH SUNDAY...FAIRLY TYPICAL SUMMERTIME PATTERN WILL PREVAIL WITH WARM TO HOT DAYTIME TEMPERATURES AND MAINLY DRY CONDITIONS. WILL KEEP POPS LOW ENOUGH TO PRECLUDE MENTION OF RAIN AND BLEND IN WELL WITH NEIGHBORING OFFICES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 3, 10:52 AM MDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT SUN JUL 3 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-041130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO MUCH OF TONIGHT. WHILE NO SEVERE WEATHER IS ANTICIPATED...A FEW STORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS TO 50 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY ON THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ON WEDNESDAY... THERE COULD BE A FEW LATE DAY THUNDERSTORMS NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS MAY BE NEEDED MONDAY AND TUESDAY. WYZ061>066-041130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND PARTS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF INTERSTATE 80 TODAY. A FEW STORMS WILL PRODUCE STRONG WIND GUSTS TO 50 MPH...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING MONDAY AND TUESDAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 53 min |
| Jul 4, 5:17 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 47 min |
| Jul 4, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.